MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, following an intraocular lens (iol) implant procedure, the patient experienced glistening and visual problems two years after the surgery.Additional information has been requested.There are two medical device reports associated with this patient.This file is for left eye (os).
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And d.10.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that patient complains about quality of vision and everything was foggy.The idea of removing the lenses was not being considered due to the risk involved.
 
Additional Manufacturer Narrative
Additional information was provided in a.1., b.6., d.6.A., h.3., h.6.And h.11.The product was not returned.Photo evaluation provided by global quality customer affairs (gqca): three images were provided and reviewed associated with a report of visual problems associated with glistenings.The first two images show possible areas of diffuse refractile bodies where it is difficult to determine the location or more information based on the appearance.The third image appears to demonstrate a more characteristic appearance of discreet refractile bodies within the bulk of the intraocular lens (iol) which could be consistent with microvacuoles associated with glistenings.Ocular factors outside of glistenings can be an additional consideration for possible association with decreases in vision.Product history records were reviewed, and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint of visual issues.The lens remains implanted.Photos were provided which showed possible areas of diffuse refractile bodies where it was difficult to determine the location or more information based on the appearance.One image appeared to demonstrate a more characteristic appearance of discreet refractile bodies within the bulk of the iol, which could be consistent with microvacuoles associated with glistenings.Ocular factors outside of glistenings can be an additional consideration for possible association with decreases in vision.Information was provided that there are no plans to explant the lens at this time.The file will be reopened if new information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20914657
Report Number1119421-2024-02462
Device Sequence Number15603269
Product Code MFK
UDI-Device Identifier00380652357906
UDI-Public(01)00380652357906(17)240229(11)190319(10)12697218
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.285
Device Lot Number12697218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/17/2024
01/10/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/09/2025
02/04/2025
Date Device Manufactured03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; MONARCH III CARTRIDGE D; UNKNOWN VISCOELASTIC
Patient SexUnknown